Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Leukopenia, Anemia, and Fatigue
Oct 23, 2005

I am a recovering heroin addict (4 1/2 years clean) who had a long history of IV drug use. I am 25 y/o and have been tested yearly since I stopped using in 2001. I have not had a retest in 1 year b/c my primary stated that I cannot contract HIV 4 + years since exposure. I am now having Leukopenia, Anemia, frequent infections, fevers, and fatigue. This has been going on for almost 2 months. Is it possible to have HIV and not have been detected 3 years out from the original exposure?

Response from Dr. Frascino

Hello,

If I.V. drug use was your only potential HIV exposure (i.e. no unprotected sex, blood transfusions, etc.) and you have repeatedly tested negative out to three years form your last potential exposure, I absolutely agree with your doctor. HIV is not your problem. I can't diagnose the cause of your anemia, leukopenia, fevers, fatigue and frequently infections over the Internet. But I can tell you what's not causing them: It's not HIV. You'll need to work closely with your doctor to track down the true cause. OK?

Good luck.

Dr. Bob


Previous
Thank you
Next
Take your bro

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement